Go to navigation Go to content
Toll-Free: 1-888-690-0211
Phone: (843) 277-6061
Shelly Leeke Law Firm, LLC

I used Propecia®. Now I have erectile dysfunction. Do I have a case?

Comments (0)

More and more men are asking this question after experiencing embarrassing side effects after taking Propecia®. The number of lawsuits against Merck, the maker of Propecia®, has rapidly increased, prompting the creation of a Multi-District Litigation (MDL) to help streamline the legal process.  

What does this mean for you?

If you have taken Propecia and now have erectile dysfunction, you should immediately call and attorney to find out if you fall into the class of individuals who may have a claim against the makers of Propecia. After a claim worth has been established, your case will likely settle, unless you wish to proceed to court.

Who should I contact?

It is important that you get an attorney who is trustworthy and knows you. BEWARE, do not try to handle your case without assistance. There are several large plaintiff firms that claim to “care” but in reality, you are handed over to a call center and never once speak to an attorney. If you want representation by someone who knows you and your needs, pick a local attorney who specializes in personal injury law to ensure the settlement you deserve; someone like a member of the Shelly Leeke Law Firm team. Give us a call today, 1-888-690-0211.

Study #1 shows persistence of sexual dysfunction

Abdulmaged M. Traish and colleagues examined data reported in various clinical studies concerning the side effects of finasteride and dutasteride (Avodart, a similar drug used to treat enlarged prostate). Both drugs were linked to sexual side effects like erectile dysfunction and loss of libido. In a small percentage of cases, the men continued to suffer sexual dysfunction even after they stopped taking the medication.

Traish’s study also showed a higher risk of sexual side effects than previously believed, including:

  • erectile      dysfunction in 8% of men
  • reduced      libido in over 4%  of men

Study #2 shows Propecia sexual side effects may be long term

A second study published in The Journal of Sexual Medicine (March 2011) supports the results reported by Traish and colleagues. This time, researchers conducted interviews with over 70 men concerning their use of finasteride. The following was reported:

  • 94%      developed low libido
  • 92%      developed erectile dysfunction
  • 92%      developed decreased arousal
  • 69%      developed problems with orgasm

Most alarming is that the Propecia side effects lasted an average of 40 months (over three years) after patients stopped taking the medication. Lead author Michael S. Irwig raised concern that though the study had its limitations, it suggests that Propecia sexual dysfunction could be permanent in some men.

Be the first to comment!

Post a Comment

To reply to this message, enter your reply in the box labeled "Message", hit "Post Message."

Name:*

Email:* (will not be published)

Message:*

Notify me of follow-up comments via email.

Live Chat